Go Back   NeuroTalk Support Groups > Health Conditions M - Z > Multiple Sclerosis

Weight loss?

Reply
Thread Tools Display Modes
Unread 02-16-2008, 01:28 PM   #1
slskckjebw
Member
 
Join Date: Jan 2008
Posts: 195
My Mood:
Question Weight loss?

Ok, if I have to have MS and go on medication to treat it I think I deserve a positive side effect!!

I am hoping to hear one of the side effects of Avonex is weight loss????

LA
slskckjebw is offline   Reply With Quote
Unread 02-16-2008, 02:12 PM   #2
HSPCraig
Member
 
HSPCraig's Avatar
 
Join Date: Nov 2007
Location: Richmond, Virginia
Posts: 177
My Mood:
Default

Ah! I'm sure about that. I know that the other meds to handle symptoms and many AD meds due cause you to gain weight at at the least make you weightloss challenged.

I've been fighting the weight gain problem since being diagnosed in 2000.

Best of luck to you.
__________________
Craig Mattice
"Live Like You Mean It!"

.


Dx'd 12/00 w/RRMS
Dx'd 05/01 w/SPMS
03/05 Rescinded MS Dx Neuro thinks something else
03/06 New Dx of Hereditary Spastic Paraplegia (HSP)
Rare deteriorating motor neuron disease. No cure. No Treatments.
Only 20,000 Dx'd patients in US
HSPCraig is offline   Reply With Quote
Unread 02-16-2008, 02:32 PM   #3
karousel
Senior Member
 
karousel's Avatar
 
Join Date: Jan 2008
Location: Webster, NY
Posts: 1,947
My Mood:
Default

My neuro told me that Avonex can cause weight loss. Unfortunately since I'm on that and Nortriptyline, they cancel each other out so I won't ever see a weight loss because of my meds. Maybe you will.
karousel is offline   Reply With Quote
Unread 02-16-2008, 04:01 PM   #4
slskckjebw
Member
 
Join Date: Jan 2008
Posts: 195
My Mood:
Default

Oh, I understand. I lost around 45 pounds over several years by being REALLY good and eating good things. But recently I have put almost all but 10 pounds of it back on. The thing that bothers me is my weight gain has actually been in the past 18 months. More so over the past 9 month after my first bout of Optic Neuritis. I have to admit I am moving around a LOT slower than I was a couple of years ago.
Guess I will have to wait and see what happens.

LA



Quote:
Originally Posted by HSPCraig View Post
Ah! I'm sure about that. I know that the other meds to handle symptoms and many AD meds due cause you to gain weight at at the least make you weightloss challenged.

I've been fighting the weight gain problem since being diagnosed in 2000.

Best of luck to you.
slskckjebw is offline   Reply With Quote
Unread 02-16-2008, 04:03 PM   #5
slskckjebw
Member
 
Join Date: Jan 2008
Posts: 195
My Mood:
Default

Ok, that might be something that will encourage me to not give up. I have not started my medication yet. I am due to have my first shot next week. I know some medications do have weight loss as a side effect. It would be nice if I got to go on one of them, especially since the doctor says I need medication anyway!!


LA



Quote:
Originally Posted by karousel View Post
My neuro told me that Avonex can cause weight loss. Unfortunately since I'm on that and Nortriptyline, they cancel each other out so I won't ever see a weight loss because of my meds. Maybe you will.
slskckjebw is offline   Reply With Quote
Unread 02-16-2008, 04:39 PM   #6
BaxterTheBunny
Member
 
BaxterTheBunny's Avatar
 
Join Date: Jan 2008
Location: Atlanta
Posts: 329
My Mood:
Default

Well I was on Avonex for 4 years. I did lose weight but I also started exercising as soon as my attack stopped and I got my mobility back so I'm sure that played a big role in the weight loss.

Also, I don't know if this was due to the Avonex since I also started on Neurontin at the same time, but I started losing my appetite. I had no 'taste' for anything. And eating something when you're not hungry is sooo unappealing.

The effect would come and go. But sometimes it would stay for a week at a time. I would watch the food network to try and stimulate my appetite. (I got to the point I didn't need to lose weight)

Hope you're able to find a healthy weight for your body and maintain it. I know what a struggle it is, but it's best to focus on being healthy by eating right and exercising. I know people in wheelchairs who exercise, so I don't buy most ppl's excuses.

All studies that have been done show that exercise is good for the overall health and actually reduces people's cellular age.

Okay, I'll get off my now.

Good luck with the shots. I really liked the drug, but had to go off it b/c it reduced my WBC too low and I was sick with colds/flus every winter, all winter long.

But since going off it I haven't had a cold since. I think I was sick with so many different cold and flu viruses that my body has built up a great immunity to all the different ones.

Other than the low WBC I did really well on the drug. After the initial flu symptoms the first couple shots I was great. Worked out the day after the shot and everything.

Good luck! Keep us posted
Kim
__________________
Control is an illusion. The only control we have is our response to people and situations. - Kim Martin
BaxterTheBunny is offline   Reply With Quote
"Thanks for this!" says:
slskckjebw (02-16-2008)
Unread 02-16-2008, 04:43 PM   #7
Nevada Leftie
Member
 
Nevada Leftie's Avatar
 
Join Date: Jan 2008
Location: Hudson, Florida
Posts: 145
My Mood:
Default

I lost 55 pounds last year and have kept it off for 8 months. However, I am not on Avonex or any of the MS medications. I do take Flexeril and Neurontin. I find it easy to maintain my weight, now. But, right after being diagnosed I managed to gain 40 pounds! I tell ya, I certainly was not a happy camper.
Good luck.
__________________
Hugs, Rachael
.

It's not enough that we do our best; sometimes we have to do what is required.
Sir Winston Churchill (1874 - 1965)

Diagnosed PPMS - February, 2003
Peripheral neuropathy - B12 deficiency
Nevada Leftie is offline   Reply With Quote
Unread 02-16-2008, 08:56 PM   #8
slskckjebw
Member
 
Join Date: Jan 2008
Posts: 195
My Mood:
Default

I think it is just the stress of all of this. As my energy level faded away so did my diet. It is all I can do to keep up with my 5 children. I have very little left over, especially for making good food choices. Hopefully I will start to feel better and get some of my old energy back sometime soon!

LA



Quote:
Originally Posted by Nevada Leftie View Post
I lost 55 pounds last year and have kept it off for 8 months. However, I am not on Avonex or any of the MS medications. I do take Flexeril and Neurontin. I find it easy to maintain my weight, now. But, right after being diagnosed I managed to gain 40 pounds! I tell ya, I certainly was not a happy camper.
Good luck.
slskckjebw is offline   Reply With Quote
Reply

Thread Tools
Display Modes

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Forum Jump

Similar Threads
Thread Thread Starter Forum Replies Last Post
Weight Loss Thread Curious Weight Loss & Healthy Living 16 01-23-2012 01:25 PM
Healthy Weight Loss + B12 Fancylady_2006 Weight Loss & Healthy Living 2 02-16-2008 04:49 PM
Weight Loss Addictions DocJohn Health News Headlines 0 04-28-2007 02:01 AM
Weight Loss Vitamins Vowel Lady Vitamins, Nutrients, Herbs and Supplements 0 04-11-2007 05:21 PM
Healthy way for weight loss health4all Weight Loss & Healthy Living 0 03-05-2007 12:04 PM


All times are GMT -5. The time now is 09:43 PM.
Brought to you by the fine folks who publish mental health and psychology information at Psych Central • Mental Health Forums

The material on this site is for informational purposes only, and is not a substitute for medical advice, diagnosis or treatment
provided by a qualified health care provider. Always consult your doctor before trying anything you read here.


Powered by vBulletin • Copyright ©2000 - 2014, Jelsoft Enterprises Ltd.


All posts copyright their original authors • Community Guidelines • Terms of Use • Privacy Policy
NeuroTalk Archives